×

zbMATH — the first resource for mathematics

Abstract minimality and circumscription. (English) Zbl 0762.03014
Summary: We present an alternative approach to the generalization of circumscription. Traditionally, the generalization of circumscription involves the change of ordering among models, while in the present study we only try to generalize the minimality criteria of models. We define the notion of abstractly minimal (or \(({\mathbf {P,Z}})\)-minimal) models by isomorphism. Under this generalization we come up with the fact that some theories which are unsatisfiable in the original circumscription will be satisfiable now. Moreover, we prove that this generalization is completely coincident with the original circumscription in the case of well-founded theories.
MSC:
03B80 Other applications of logic
68T27 Logic in artificial intelligence
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Besnard, P.; Moinard, Y.; Mercer, R.E., The importance of open and recursive circumscription, Artif. intell., 39, 251-262, (1989) · Zbl 0667.03013
[2] Chang, C.C.; Keisler, H.J., ()
[3] Davis, M., The mathematics of non-monotonic reasoning, Artif. intell., 13, 73-80, (1980) · Zbl 0435.68075
[4] Etherington, D., ()
[5] Gabbay, D., Modal and temporal logic programming, () · Zbl 0683.68084
[6] Jager, G., Non-monotonic reasoning by axiomatic extensions, (), 93-110
[7] Lifschitz, V., Some results on circumscription, () · Zbl 0718.68019
[8] Lifschitz, V., Computing circumscription, ()
[9] Lifschitz, V., On the satisfiability of circumscription, Artif. intell., 28, 17-27, (1986) · Zbl 0589.03020
[10] Lifschitz, V., Pointwise circumscription: preliminary report, ()
[11] Malitz, J., ()
[12] McCarthy, J., Epistemological problems of artificial intelligence, ()
[13] McCarthy, J., Circumscription—a form of non-monotonic reasoning, Artif. intell., 13, 27-39, (1980) · Zbl 0435.68073
[14] McCarthy, J., Application of circumscription to formalizing commonsense knowledge, Artif. intell., 28, 89-116, (1986)
[15] Mott, P.L., A theorem on the consistency of circumscription, Artif. intell., 31, 87-98, (1987) · Zbl 0624.68082
[16] Rathmann, P.; Winslett, M.; Manasse, M., Equality and circumscription, () · Zbl 0815.68089
[17] Reiter, R., On closed world data bases, ()
[18] Shoham, Y., A semantical approach to nonmonotonic logics, (), 275-279
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.